Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 11, 2014, 9:26 AM PDT. It took effect at Jun 12, 2014, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 9:26 AM PDT (16:26 UTC)
- In effect from
- Jun 12, 2014, 1:00 PM PDT
- Expired
- Jun 12, 2014, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS86 KSTO 111626 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 926 AM PDT WED JUN 11 2014 ...RED FLAG WARNING IS IN EFFECT 2 PM THIS AFTERNOON TO 8 PM THIS EVENING DUE TO LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA COUNTY INCLUDING THE BURNEY BASIN... ...RED FLAG WARNING IS IN EFFECT 1 PM TO 11 PM THURSDAY DUE TO LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA COUNTY INCLUDING THE BURNEY BASIN... .AN UPPER LEVEL TROUGH WILL IMPACT THE REGION WITH BREEZY AND GUSTY SOUTHWEST WINDS OVER THE MOUNTAINS TODAY AND THURSDAY. LOW HUMIDITY AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST SHASTA COUNTY AND THE BURNEY BASIN THIS AFTERNOON AND EVENING AND AGAIN TOMORROW. HUMIDITIES WILL BE LOWEST TODAY AND RISE A LITTLE TOMORROW AND WINDS WILL BE STRONGER ON THURSDAY THAN TODAY. FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS CAZ214-121230- /O.UPG.KSTO.FW.A.0003.140612T2000Z-140613T0600Z/ /O.NEW.KSTO.FW.W.0007.140612T2000Z-140613T0600Z/ /O.NEW.KSTO.FW.W.0006.140611T2100Z-140612T0300Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- 926 AM PDT WED JUN 11 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM TO 11 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY AND 15 TO 25 MPH WITH GUSTS UP TO 36 MPH. * MINIMUM RELATIVE HUMIDITY...9-15 PERCENT THIS AFTERNOON AND 14-21 PERCENT THURSDAY. * IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR LARGE FIRE GROWTH AND RAPID SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ HSO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 11, 4:06 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 4:06 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 406 AM PDT Wed Jun 11 2014 .Synopsis... Things still on track for a cool down in the weather through Friday...with temperatures down into the 80s. Temperatures warm back up into 90s over the weekend. Weather system bringing cooler temperatures will bring wind and fire concerns Wednesday and Thursday to the far northern areas of forecast area. && .Discussion... Cooling trend that began Tuesday near the Delta will spread across the region today as stronger onshore flow develops, the upper ridge shifts further east and the marine layer gradually deepens. Strong gusty westerly winds will likely continue through the Carquinez Strait into the Central Valley over the next 24 hours with only a brief respite possible mid-day today, so wind advisory for that area has been extended. Temperatures early this morning are cooler through the Valley while the foothills and mountains are generally about the same as 24 hours ago. Current readings range from the mid 50s to mid 60s in the Valley, except for 70s at the north end while in the cooler mountain valleys readings are mainly in the mid to upper 40s. The deep low evident on satellite imagery south of 50N/140W currently is forecast to move to near the mouth of the Columbia River by Thursday afternoon. The approaching low will help to continue the cooling trend into the end of the week from a combo of synoptic airmass cooling and breezy onshore flow. Warming is expected over the weekend and early next week as upper ridge builds over the eastern Pacific and northwesterly flow covers the area. && .Aviation... Westerly flow aloft as weak upper trough continue over int NorCal with increasing 5K to 18K flight level winds into Thursday. VFR conds next 24 hrs except local MVFR/IFR poss in ST west of Fairfield through about 19z today. Cool temps and strong Delta Breeze in place today with gusts to 35 kts contg overnight...60% probability of some ST making it into at least the southern and eastern Sacramento metro area by early Thursday morning. JClapp && .STO Watches/Warnings/Advisories... wind advisory until 5 am pdt thursday carquinez strait and delta. fire weather watch from thursday afternoon through thursday evening burney basin / eastern shasta county. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:10 PM PDT | Red Flag Warning | STO | 3 hr | |
| Jun 10, 6:45 PM PDT | Wind Advisory | STO | 49 hr | |
| Jun 11, 9:26 AM PDT | Red Flag Warning | STO | 11 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.